Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 75, NWS Memphis, TN

April 19, 2015Lee County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 19, 2015, 8:42 PM CDT for Lee County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2015, 8:42 PM CDT (01:42 UTC)
Expired
Apr 19, 2015, 9:16 PM CDT
In force
34 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lee County, AR

The radar

The Memphis radar (KNQA), 91 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 5:46 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 1.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WUUS54 KMEG 200142
SVRMEG
ARC077-200230-
/O.NEW.KMEG.SV.W.0075.150420T0142Z-150420T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
842 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN EASTERN ARKANSAS...

* UNTIL 930 PM CDT

* AT 842 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER AUBREY...OR
  8 MILES SOUTHWEST OF MARIANNA...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARIANNA...RONDO...AUBREY...HAYNES...BRICKEYS...DANSBY...COUNCIL...
  RAGGIO...KOKOMO...SCOTT VALLEY...SOUDAN...THOMASVILLE...PETERS...
  VINEYARD...CODY...WESTOR...BIG CREEK CORNER...OAK FOREST...TONGIN
  AND HALESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR EASTERN
ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT FOR
NORTHWESTERN MISSISSIPPI.

LAT...LON 3491 9076 3490 9043 3488 9044 3488 9048
      3486 9048 3483 9046 3480 9050 3480 9053
      3478 9055 3475 9054 3464 9080 3464 9096
      3475 9103
TIME...MOT...LOC 0142Z 240DEG 37KT 3472 9089 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
415 
WWUS54 KMEG 200159
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
859 PM CDT SUN APR 19 2015

ARC077-200230-
/O.CON.KMEG.SV.W.0075.000000T0000Z-150420T0230Z/
LEE AR-
859 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CENTRAL LEE COUNTY...

AT 858 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MARIANNA...
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARIANNA...HAYNES...BRICKEYS...DANSBY...COUNCIL...CODY...WESTOR...
RAGGIO...TONGIN...KOKOMO...SCOTT VALLEY...HALESIDE...SOUDAN...
PETERS...BALL POINT...FELTON...JEFFERSONVILLE...WHITEHALL AND
GASSETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR EASTERN
ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT FOR
NORTHWESTERN MISSISSIPPI.

LAT...LON 3491 9076 3490 9043 3488 9044 3488 9048
      3486 9048 3483 9046 3480 9050 3480 9053
      3478 9055 3475 9054 3469 9073 3473 9083
      3484 9087
TIME...MOT...LOC 0158Z 240DEG 37KT 3479 9073 

HAIL...1.00IN
WIND...60MPH
 
$$
348 
WWUS54 KMEG 200207
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
907 PM CDT SUN APR 19 2015

ARC077-200230-
/O.CON.KMEG.SV.W.0075.000000T0000Z-150420T0230Z/
LEE AR-
907 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN LEE COUNTY...

AT 907 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRICKEYS...OR
8 MILES NORTHEAST OF MARIANNA...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRICKEYS...DANSBY...COUNCIL...CODY...SOUDAN...RAGGIO...PETERS...BALL
POINT...TONGIN...WHITEHALL...GASSETT AND KOKOMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR EASTERN
ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT FOR
NORTHWESTERN MISSISSIPPI.

LAT...LON 3491 9076 3490 9043 3488 9044 3488 9048
      3486 9048 3483 9046 3480 9050 3480 9053
      3478 9055 3475 9054 3474 9063 3476 9072
TIME...MOT...LOC 0207Z 240DEG 37KT 3484 9063 

HAIL...1.00IN
WIND...60MPH
 
$$
645 
WWUS54 KMEG 200216
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
916 PM CDT SUN APR 19 2015

ARC077-200226-
/O.CAN.KMEG.SV.W.0075.000000T0000Z-150420T0230Z/
LEE AR-
916 PM CDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEE COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR EASTERN
ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT FOR
NORTHWESTERN MISSISSIPPI.

LAT...LON 3491 9076 3490 9043 3488 9044 3488 9048
      3486 9048 3483 9046 3480 9050 3480 9053
      3478 9055 3475 9054 3474 9063 3476 9072
TIME...MOT...LOC 0214Z 240DEG 37KT 3626 8947 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:31 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 19, 6:31 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
631 PM CDT SUN APR 19 2015

.DISCUSSION...

UPDATED FOR 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 250 PM CDT SUN APR 19 2015/

SKIES ARE PARTLY SUNNY ACROSS MOST OF THE FORECAST AREAS THIS
AFTERNOON WITH TEMPERATURES RANGING FROM THE MID 60S TO MID 70S.
SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN AND
EASTERN SECTIONS OF THE FORECAST AREA. THIS ACTIVITY IS NOT VERY
STRONG AND WE ARE NOT EXPECTING ANY SEVERE WEATHER FROM THESE
THUNDERSTORMS.

A COLD FRONT IS MOVING OUT OF EASTERN OKLAHOMA AND INTO WESTERN
ARKANSAS. SOME THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT IN
EAST TEXAS AND BEHIND THE FRONT IN CENTRAL OKLAHOMA. MORE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT
THIS EVENING AND SOME OF THIS ACTIVITY MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS.

THE COLD FRONT WILL BE EAST OF THE FORECAST AREA MONDAY MORNING
WITH SHOWERS ENDING OVER FAR EASTERN SECTIONS. COOLER AND DRIER
AIR WILL BE MOVING INTO THE REGION WITH HIGHS ON MONDAY IN THE
UPPER 60S TO LOWER 70S. HIGH PRESSURE WILL MOVE INTO THE REGION
MONDAY NIGHT ALLOWING SKIES TO CLEAR WHICH WILL HELP TEMPERATURES
DROP IN TO THE 40S OVER MUCH OF THE FORECAST AREA. DRY WEATHER AND
SEASONABLE TEMPERATURES WILL CONTINUE INTO TUESDAY.

BY TUESDAY NIGHT ANOTHER FRONT WILL START TO DROP SOUTH TOWARD THE
FORECAST AREA. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AHEAD OF THE FRONT AND THIS ACTIVITY MAY REACH FAR
NORTHERN SECTIONS OF THE FORECAST AREA. THE COLD FRONT WILL MOVE
CLOSER TO THE FORECAST AREA ON WEDNESDAY SO THERE WILL BE A CHANCE
OF THUNDERSTORMS. THIS COLD FRONT WILL STALL OUT ACROSS NORTH
MISSISSIPPI SO THERE WILL STILL BE A CHANCE OF THUNDERSTORMS FOR
WEDNESDAY NIGHT AND THURSDAY.

BY FRIDAY...THE FRONT WILL START TO LIFT SLOWLY NORTH AS A WARM
FRONT WITH MORE THUNDERSTORMS EXPECTED. LOW PRESSURE WILL DEVELOP
ALONG THE FRONT AND MOVE INTO THE REGION FRIDAY NIGHT WHICH WILL
BRING A BETTER CHANCE OF THUNDERSTORMS ACROSS THE FORECAST AREA.
THE FRONT WILL EVENTUALLY MOVE OUT OF THE REGION ON SATURDAY WITH
THE THREAT OF THUNDERSTORMS GRADUALLY ENDING SATURDAY NIGHT.

HIGH PRESSURE WILL START TO BUILD INTO THE REGION NEXT SUNDAY WITH
DRY WEATHER EXPECTED. TEMPERATURES FROM WEDNESDAY THROUGH NEXT
SUNDAY WILL BE AT OR SLIGHTLY ABOVE NORMAL LEVELS.

ARS

&&

.AVIATION...

00Z TAF CYCLE

VFR CONDS WILL CONTINUE UNTIL A LINE OF SHRAS AND TSRAS MOVES
ACROSS THE AREA THIS EVENING WITH OCNL IFR VSBYS AND GUSTY WINDS.
MVFR CIGS WILL PREVAIL AFTER THE LINE MOVES THROUGH UNTIL ABOUT
MID MORNING MONDAY BEFORE VFR CONDS RETURN. SOUTHWEST WINDS AT 10
TO 15 MPH WILL TURN W/WNW OVERNIGHT AND CONTINUE...GUSTY AT TIMES
ON MONDAY.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 19, 11:53 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 AM CDT SUN APR 19 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201900-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1153 AM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN
ARKANSAS...THE MISSOURI BOOTHEEL...SOUTHWEST TENNESSEE...AND MUCH
OF NORTH MISSISSIPPI...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS
ACROSS THE REMAINDER OF THE MID SOUTH TONIGHT.

NUMEROUS THUNDERSTORMS SHOULD DEVELOP THIS EVENING ACROSS THE
ENHANCED RISK AREA AND SPREAD EASTWARD LATER TONIGHT. THESE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE
DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE
POSSIBLE...ESPECIALLY WITH ANY SUPERCELL THUNDERSTORM THAT
DEVELOPS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING.

In the hours before

Local storm report, Apr 19, 7:03 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             3 S CARUTHERSVILLE      36.14N 89.67W
04/19/2015  E1.00 INCH       PEMISCOT           MO   LAW ENFORCEMENT

&&

ARS
Local storm report, Apr 19, 7:38 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
738 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     TSTM WND GST     8 SW POCAHONTAS         36.18N 91.07W
04/19/2015  E60 MPH          RANDOLPH           AR   PUBLIC

            ESTIMATED 60 MPH WIND.

&&

ZDM
Local storm report, Apr 19, 7:49 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
749 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     4 SW FISHER             35.45N 91.02W
04/19/2015                   POINSETT           AR   STORM CHASER

            ESTIMATED 70 MPH WIND GUSTS. TREES SNAPPED OR UPROOTED.

&&

ZDM
Local storm report, Apr 19, 7:55 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
755 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     FUNNEL CLOUD     SW O'KEAN               36.17N 90.82W
04/19/2015                   RANDOLPH           AR   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED BETWEEN COLLEGE CITY AND OKEAN.

&&

ZDM
Local storm report, Apr 19, 8:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
828 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     TSTM WND GST     TRUMANN                 35.67N 90.52W
04/19/2015  M60 MPH          POINSETT           AR   EMERGENCY MNGR

&&

ZDM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:18 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph42 min
Apr 19, 7:36 PM CDTSevere Thunderstorm WarningMEGCraighead, Cross, Poinsett39 min
Apr 19, 7:47 PM CDTTornado WarningMEGClay, Greene, Randolph18 min
Apr 19, 7:49 PM CDTSevere Thunderstorm WarningMEGClay41 min
Apr 19, 8:13 PM CDTSevere Thunderstorm WarningMEGCraighead, Cross, Mississippi, Poinsett47 min
Apr 19, 8:18 PM CDTSevere Thunderstorm WarningMEGCross, St. Francis42 min
Apr 19, 8:24 PM CDTSevere Thunderstorm WarningMEGPhillips51 min
Apr 19, 8:32 PM CDTSevere Thunderstorm WarningMEGClay, Greene43 min
Apr 19, 8:53 PM CDTSevere Thunderstorm WarningMEGMississippi52 min
Apr 19, 9:09 PM CDTSevere Thunderstorm WarningMEGPhillips51 min
Apr 19, 9:47 PM CDTRiver Flood AdvisoryMEGCrittenden10 days
Apr 20, 12:19 PM CDTRiver Flood WarningMEGMississippi9 days

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.